Alert archive / Texas / Flash Flood Watches in 2009

Flash Flood Watch 2, NWS Austin/San Antonio, TX

April 27, 200914 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Apr 27, 2009, 7:19 AM CDT for 14 counties in Texas. It took effect at Apr 27, 2009, 8:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 7:19 AM CDT (12:19 UTC)
In effect from
Apr 27, 2009, 8:00 AM CDT
Expired
Apr 27, 2009, 6:14 PM CDT
In force
10 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None

Counties Blanco County, TX, Burnet County, TX, DeWitt County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Llano County, TX, Travis County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 32 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1236 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KEWX 271219
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 AM CDT MON APR 27 2009

...A FLOOD WATCH HAS BEEN ISSUED UNTIL 4 PM FOR MUCH OF THE HILL
COUNTRY AND PARTS OF SOUTH CENTRAL TEXAS INCLUDING THE AUSTIN
AREA...

.A VERY MOIST INFLOW OF WARM GULF AIR COMBINED WITH A DEVELOPING
BOUNDARY ACROSS CENTRAL TEXAS AND AN APPROACHING UPPER AIR DISTURBANCE
WILL RESULT IN THE POTENTIAL FOR HEAVY RAINFALL TODAY.

TXC031-053-171-209-259-265-299-453-491-271715-
/O.CAN.KEWX.FA.A.0001.090427T1300Z-090427T2100Z/
/O.NEW.KEWX.FF.A.0002.090427T1300Z-090427T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLANCO-BURNET-GILLESPIE-HAYS-KENDALL-KERR-LLANO-TRAVIS-WILLIAMSON-
INCLUDING THE CITIES OF...BLANCO...BURNET...FREDERICKSBURG...
SAN MARCOS...BOERNE...KERRVILLE...LLANO...AUSTIN...GEORGETOWN
719 AM CDT MON APR 27 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS...
 INCLUDING THE FOLLOWING COUNTIES...BLANCO...BURNET...
 GILLESPIE...HAYS...KENDALL...KERR...LLANO...TRAVIS AND 
 WILLIAMSON.

* UNTIL 4 PM CDT THIS AFTERNOON

* A VERY MOIST AIRMASS COMBINED WITH A DEVELOPING BOUNDARY ACROSS
  CENTRAL TEXAS...AND AN APPROACHING UPPER AIR DISTURBANCE. 

* RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WHERE STORMS TRAIN
  AND BACK BUILD ALONG AND NEAR THE BOUNDARY TODAY WITH ISOLATED
  TOTALS TO NEAR 5 INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

THE FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN
CANCELLED. THE FLOOD WATCH WAS ISSUED IN ERROR AND SHOULD HAVE
BEEN A...FLASH FLOOD WATCH.

$$
4 follow-up statements
000 
WGUS64 KEWX 271404 AAB
FFAEWX

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 AM CDT MON APR 27 2009

...A FLASH FLOOD WATCH HAS BEEN ISSUED UNTIL 4 PM FOR MUCH OF THE
HILL COUNTRY AND PARTS OF SOUTH CENTRAL TEXAS INCLUDING THE AUSTIN
AREA...

.A VERY MOIST INFLOW OF WARM GULF AIR COMBINED WITH A DEVELOPING
BOUNDARY ACROSS CENTRAL TEXAS AND AN APPROACHING UPPER AIR
DISTURBANCE WILL RESULT IN THE POTENTIAL FOR HEAVY RAINFALL
TODAY.

TXC031-053-171-209-259-265-299-453-491-271715-
/O.CON.KEWX.FF.A.0002.000000T0000Z-090427T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLANCO-BURNET-GILLESPIE-HAYS-KENDALL-KERR-LLANO-TRAVIS-WILLIAMSON-
INCLUDING THE CITIES OF...BLANCO...BURNET...FREDERICKSBURG...
SAN MARCOS...BOERNE...KERRVILLE...LLANO...AUSTIN...GEORGETOWN
904 AM CDT MON APR 27 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
 COUNTIES...BLANCO...BURNET...GILLESPIE...HAYS...KENDALL...
 KERR...LLANO...TRAVIS AND WILLIAMSON.

* UNTIL 4 PM CDT THIS AFTERNOON

* A VERY MOIST AIRMASS COMBINED WITH A DEVELOPING BOUNDARY 
 ACROSS CENTRAL TEXAS...AND AN APPROACHING UPPER AIR 
 DISTURBANCE. 

* RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WHERE STORMS 
 TRAIN AND BACK BUILD ALONG AND NEAR THE BOUNDARY TODAY WITH 
 ISOLATED TOTALS TO NEAR 5 INCHES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

THE FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN
CANCELLED. THE FLOOD WATCH WAS ISSUED IN ERROR AND SHOULD HAVE
BEEN A...FLASH FLOOD WATCH.

CORRECTED OVERALL TOP HEADER TO CHANGE FLOOD WATCH TO FLASH FLOOD
WATCH.

$$
000 
WGUS64 KEWX 271720 AAB
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 PM CDT MON APR 27 2009

...A FLASH FLOOD WATCH CONTINUES UNTIL 4 PM FOR MUCH OF THE HILL
COUNTRY AND PARTS OF SOUTH CENTRAL TEXAS INCLUDING THE AUSTIN
AREA...

.A VERY MOIST INFLOW OF WARM GULF AIR OVERRUNNING A COOL SURFACE
BOUNDARY WITH UPPER AIR DISTURBANCES TRAVERSING THE AREA WILL
COMBINE TO RESULT IN THE POTENTIAL FOR HEAVY RAINFALL THIS
AFTERNOON.

TXC031-053-171-209-259-265-299-453-491-272100-
/O.CON.KEWX.FF.A.0002.000000T0000Z-090427T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLANCO-BURNET-GILLESPIE-HAYS-KENDALL-KERR-LLANO-TRAVIS-WILLIAMSON-
INCLUDING THE CITIES OF...BLANCO...BURNET...FREDERICKSBURG...
SAN MARCOS...BOERNE...KERRVILLE...LLANO...AUSTIN...GEORGETOWN
1220 PM CDT MON APR 27 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
 COUNTIES...BLANCO...BURNET...GILLESPIE...HAYS...KENDALL...
 KERR...LLANO...TRAVIS AND WILLIAMSON.

* UNTIL 4 PM CDT THIS AFTERNOON

* VERY MOIST GULF INFLOW OVERRUNNING A COOL SURFACE BOUNDARY WITH
  UPPER AIR DISTURBANCES TRAVERSING THE AREA WILL COMBINE TO
  RESULT IN THE POTENTIAL FOR HEAVY RAINFALL THIS AFTERNOON.

* RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY WHERE STORMS TRAIN
  OR WHERE MORE INTENSE STORMS BECOME FOCUSED GIVEN INSTABILITIES
  ALOFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

THE FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN
CANCELLED. THE FLOOD WATCH WAS ISSUED IN ERROR AND SHOULD HAVE
BEEN A...FLASH FLOOD WATCH.

CORRECTED OVERALL TOP HEADER TO CHANGE FLOOD WATCH TO FLASH FLOOD
WATCH.

$$
000 
WGUS64 KEWX 272021
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 PM CDT MON APR 27 2009

...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR SOUTHEAST PORTIONS
OF SOUTH CENTRAL TEXAS UNTIL 8 PM CDT...

...A FLASH FLOOD WATCH CONTINUES UNTIL 4 PM FOR MUCH OF THE HILL
COUNTRY AND PARTS OF SOUTH CENTRAL TEXAS INCLUDING THE AUSTIN
AREA...

.A VERY MOIST INFLOW OF WARM GULF AIR OVERRUNNING A COOL SURFACE
BOUNDARY WITH UPPER AIR DISTURBANCES TRAVERSING THE AREA WILL
COMBINE TO RESULT IN THE POTENTIAL FOR HEAVY RAINFALL THIS
AFTERNOON. RESIDUAL RUNOFF AND RESULTANT FLOODING MAY CONTINUE
AN HOUR OR TWO AFTER HEAVY RAINS END. 

TXC123-149-177-255-285-280100-
/O.EXB.KEWX.FF.A.0002.090427T2100Z-090428T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEWITT-FAYETTE-GONZALES-KARNES-LAVACA-
INCLUDING THE CITIES OF...CUERO...LA GRANGE...GONZALES...
KARNES CITY...HALLETTSVILLE
321 PM CDT MON APR 27 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED
THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL 
 TEXAS...INCLUDING THE FOLLOWING COUNTIES...DEWITT...FAYETTE...
 GONZALES...KARNES AND LAVACA.

* UNTIL 8 PM CDT THIS EVENING

* VERY MOIST GULF INFLOW OVERRUNNING A COOL SURFACE BOUNDARY WITH
  UPPER AIR DISTURBANCES TRAVERSING THE AREA WILL COMBINE TO
  RESULT IN THE POTENTIAL FOR HEAVY RAINFALL LATE THIS AFTERNOON
  INTO EARLY THIS EVENING.

* RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WHERE STORMS TRAIN
  OR WHERE MORE INTENSE STORMS BECOME FOCUSED GIVEN INSTABILITIES
  ALOFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.



$$

TXC031-053-171-209-259-265-299-453-491-272130-
/O.CON.KEWX.FF.A.0002.000000T0000Z-090427T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLANCO-BURNET-GILLESPIE-HAYS-KENDALL-KERR-LLANO-TRAVIS-WILLIAMSON-
INCLUDING THE CITIES OF...BLANCO...BURNET...FREDERICKSBURG...
SAN MARCOS...BOERNE...KERRVILLE...LLANO...AUSTIN...GEORGETOWN
321 PM CDT MON APR 27 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
 COUNTIES...BLANCO...BURNET...GILLESPIE...HAYS...KENDALL...
 KERR...LLANO...TRAVIS AND WILLIAMSON.

* UNTIL 4 PM CDT THIS AFTERNOON

* VERY MOIST GULF INFLOW OVERRUNNING A COOL SURFACE BOUNDARY WITH
  UPPER AIR DISTURBANCES TRAVERSING THE AREA WILL COMBINE TO
  RESULT IN THE POTENTIAL FOR HEAVY RAINFALL LATE THIS AFTERNOON.
  IN ADDITION..SOME RESIDUAL RUNOFF AND RESULTANT FLOODING MAY
  CONTINUE A HOUR OR TWO AFTER HEAVY RAINS HAVE ENDED.

* RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY WHERE STORMS 
 TRAIN OR WHERE MORE INTENSE STORMS BECOME FOCUSED GIVEN 
 INSTABILITIES ALOFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.




$$
000 
WGUS64 KEWX 272314
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
614 PM CDT MON APR 27 2009

...FLASH FLOOD WATCH IS CANCELLED FOR SOUTHEASTERN PORTIONS OF
SOUTH CENTRAL TEXAS...

.THE HEAVIEST RAINFALL HAS MOVED OUT OF THE REGION AND WILL
CONTINUE TO PUSH TOWARD THE TEXAS COAST THIS EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT ANY
ADDITIONAL RAINFALL IS NOT EXPECTED TO PRODUCE FLASH FLOODING.

TXC123-149-177-255-285-280015-
/O.CAN.KEWX.FF.A.0002.000000T0000Z-090428T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEWITT-FAYETTE-GONZALES-KARNES-LAVACA-
INCLUDING THE CITIES OF...CUERO...LA GRANGE...GONZALES...
KARNES CITY...HALLETTSVILLE
614 PM CDT MON APR 27 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTHESTERN PORTIONS OF SOUTH CENTRAL
TEXAS HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Apr 27, 6:52 AM CDT, 27 minutes earlier.

Area forecast discussion, Apr 27, 6:52 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
652 AM CDT MON APR 27 2009

.AVIATION...
GENERAL MVFR CEILINGS, OCCASIONALLY RISING TO VFR IN THE
AFTERNOON, WILL PERSIST THROUGH THE PERIOD. NUMEROUS SHOWERS WILL
DRIFT SOUTH TOWARD KAUS DURING THE LATE MORNING HOURS, WITH
WIDELY SCATTERED THUNDERSTORMS DEVELOPING DURING THE AFTERNOON
HOURS.

&&

.PREV DISCUSSION... /ISSUED 417 AM CDT MON APR 27 2009/

DISCUSSION...
STRONG TO MARGINALLY SEVERE STORMS OVER THE EASTERN HILL COUNTRY
EARLIER THIS MORNING HAVE TRANSITIONED INTO LOCALLY HEAVY RAINS.
STREAMER SHOWERS CONTINUE TO FEED INTO THE STORM CLUSTER MOVING
NEWD ACROSS N AUSTIN/ROUND ROCK/GEORGETOWN...BUT MOVING AT FAST
ENOUGH PACE TO ONLY WARRANT FLOOD ADVISORY AT THIS TIME. MAIN
CONCERN THIS MORNING IS MORE FOR HEAVY RAIN AS POSSIBLE BOUNDARY
DROPS INTO THE NRN CWA. BOUNDARY WOULD PROVIDE A FOCUS FOR THE
STRONG INFLOW OF LOW LEVEL GULF MOISTURE AS THE NEXT IN A SERIES
OF SHORT WAVES APPROACH FROM THE WEST AND TRACK ENEWD ACROSS
CENTRAL TX TODAY AND TONIGHT. WILL MENTION LOCALLY HEAVY RAIN FOR
THE NRN THIRD OF THE CWA THIS MORNING AND POSSIBLE SEVERE FOR THE
AFTERNOON/EARLY EVENING OVER THE CENTRAL/EASTERN CWA. SHORT WAVE
ACTIVITY SHIFTS SLIGHTLY NORTHWARD BY TUESDAY/WEDNESDAY AND HAVE
TAPERED OFF POPS NORTH AND ENDED SOUTH.

MUCH UNCERTAINTY FOR LATE THIS WEEK INTO THE WEEKEND AS LONG
RANGE MODELS DIFFER DRASTICALLY ON TIMING OF A COLD FRONT WITH
GFS INDICATING THE FRONT INTO THE CWA FRIDAY WHILE THE ECMWF MUCH
SLOWER WITH LATE SUNDAY/MONDAY MORNING. HAVE TRENDED SLOWER WITH
THE TIMING OF THE FRONT BUT WILL KEEP LOW POPS IN FOR THE WEEKEND
SIMILAR TO PREVIOUS PACKAGE AND SURROUNDING OFFICES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              84  72  85  70  85 /  60  30  20  10  20
AUSTIN BERGSTROM INTL AIRPORT  84  71  84  69  85 /  50  30  20  10  20
NEW BRAUNFELS MUNI AIRPORT     84  72  85  69  86 /  40  20  10  10  20
BURNET MUNI AIRPORT            82  69  83  68  82 /  60  30  20  20  20
DEL RIO INTL AIRPORT           88  74  89  73  90 /  20  -   10  10  10
GEORGETOWN MUNI AIRPORT        82  71  83  69  83 /  60  30  20  20  20
HONDO MUNI AIRPORT             84  73  85  72  87 /  30  10  10  10  10
SAN MARCOS MUNI AIRPORT        84  71  85  69  85 /  50  20  20  10  20
LA GRANGE - FAYETTE REGIONAL   82  72  85  70  85 /  40  30  20  10  20
SAN ANTONIO INTL AIRPORT       83  72  85  70  85 /  30  10  10  10  10
STINSON MUNI AIRPORT           84  72  86  71  86 /  30  10  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/06
Hazardous weather outlook, Apr 27, 5:17 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 AM CDT MON APR 27 2009

TXZ171>173-183>194-202>209-217>225-228-281030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
517 AM CDT MON APR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

LOCALLY HEAVY RAINFALL WILL FALL THIS MORNING OVER NORTHEAST
SECTIONS OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. RAINFALL
AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 27, 1:39 AM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
139 AM CDT MON APR 27 2009

TXZ171-172-188-190-270800-
LLANO-BURNET-GILLESPIE-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...FREDERICKSBURG...
BLANCO
139 AM CDT MON APR 27 2009

...A STRONG THUNDERSTORM WILL CONTINUE TO MOVE EAST AT 35 MPH ACROSS
EASTERN PORTIONS OF THE HILL COUNTRY...

AT 130 AM CDT...A VERY LARGE THUNDERSTORM SPREAD ACROSS EASTERN
GILLESPIE COUNTY. EARLIER THIS EVENING...THIS STORM PRODUCED HAIL UP TO
THE SIZE OF GOLF BALLS. THE STORM HAS WEAKENED...BUT DIME-SIZED
HAIL...WIND GUSTS OF 40 TO 50 MPH...AND VERY HEAVY RAINFALL ARE
POSSIBLE.

A TORNADO WATCH IS IN EFFECT UNTIL 300 AM CDT MONDAY FOR
GILLESPIE...LLANO...BLANCO...AND BURNET COUNTIES. PEOPLE IN THOSE
COUNTIES SHOULD BE ALERT AND MONITOR THE SITUATION CAREFULLY.
Local storm report, Apr 27, 5:32 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
532 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     8 ESE GEORGETOWN        30.60N 97.56W
04/27/2009                   WILLIAMSON         TX   LAW ENFORCEMENT

            POWER LINES SNAPPED, TREES DOWN, SEVERE DAMAGE TO A PORCH

&&

MITCHELL
Local storm report, Apr 27, 5:34 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HAIL             8 ESE GEORGETOWN        30.60N 97.56W
04/27/2009  E0.25 INCH       WILLIAMSON         TX   PUBLIC

            PEA SIZE HAIL AND GUSTY WINDS

&&

MITCHELL
Local storm report, Apr 27, 7:14 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
714 AM CDT MON APR 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0419 AM     TSTM WND DMG     9 E GEORGETOWN          30.65N  97.53W
04/27/2009                   WILLIAMSON         TX   EMERGENCY MNGR

            BETWEEN 12 TO 15 HOMES DAMAGE JUST WEST OF JONAH.
            DAMAGE IS MAINLY DUE TO WINDS AND TREES BEING BLOWN ONTO
            HOMES.

&&

EVENT NUMBER 00527

MCDONALD

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:42 PM CDTTornado WarningEWXEdwards33 min
Apr 26, 10:13 PM CDTTornado WarningEWXEdwards, Kerr32 min
Apr 26, 10:42 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr48 min
Apr 27, 12:11 AM CDTSevere Thunderstorm WarningEWXGillespie49 min
Apr 27, 3:20 AM CDTAreal Flood AdvisoryEWXTravis, Williamson115 min
Apr 27, 4:28 AM CDTTornado WarningEWXWilliamson32 min
Apr 27, 4:48 AM CDTTornado WarningEWXWilliamson27 min
Apr 27, 7:11 AM CDTFlood WatchEWXBlanco, Burnet, Gillespie, Hays, Kendall, Kerr and 3 more8 min
Apr 27, 9:14 AM CDTAreal Flood AdvisoryEWXBurnet, Gillespie, Llano2 hr
Apr 27, 9:53 AM CDTAreal Flood AdvisoryEWXEdwards, Val Verde112 min
Apr 27, 11:00 AM CDTFlash Flood WarningEWXVal Verde39 min
Apr 27, 11:22 AM CDTAreal Flood AdvisoryEWXBandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 2 more113 min
Apr 27, 11:30 AM CDTAreal Flood AdvisoryEWXEdwards2 hr
Apr 27, 11:46 AM CDTAreal Flood AdvisoryEWXKinney, Uvalde, Val Verde119 min
Apr 27, 11:58 AM CDTAreal Flood AdvisoryEWXBastrop, Bexar, Caldwell, Comal, Guadalupe, Hays and 5 more2 hr
Apr 27, 12:30 PM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca2 hr
Apr 27, 12:53 PM CDTAreal Flood AdvisoryEWXBandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 2 more3 hr
Apr 27, 1:01 PM CDTRiver Flood WarningEWXVal Verde7 hr
Apr 27, 1:07 PM CDTFlash Flood WarningEWXHays, Travis, Williamson2 hr
Apr 27, 1:14 PM CDTFlash Flood WarningEWXBandera, Gillespie, Kendall, Kerr116 min
Apr 27, 1:34 PM CDTFlash Flood WarningEWXCaldwell, Gonzales, Guadalupe, Wilson3 hr
Apr 27, 1:53 PM CDTFlash Flood WarningEWXBlanco, Comal95 min
Apr 27, 1:54 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Wilson66 min
Apr 27, 2:08 PM CDTFlash Flood WarningEWXBexar84 min
Apr 27, 2:26 PM CDTFlash Flood WarningEWXFayette3 hr
Apr 27, 2:30 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe, Wilson60 min
Apr 27, 2:44 PM CDTAreal Flood AdvisoryEWXDeWitt, Karnes, Lavaca2 hr
Apr 27, 3:16 PM CDTFlash Flood WarningEWXDeWitt, Karnes, Lavaca3 hr
Apr 27, 3:28 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes62 min
Apr 27, 3:40 PM CDTTornado WarningEWXDeWitt, Gonzales, Karnes50 min
Apr 27, 4:04 PM CDTTornado WarningEWXDeWitt26 min
Apr 27, 4:06 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca39 min
Apr 27, 4:23 PM CDTTornado WarningEWXDeWitt, Lavaca52 min

Nearby

Flash Flood Watches in Texas, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.